Vol. 32, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Absolute Borel and Souslin sets

Zdeněk Frolík

Vol. 32 (1970), No. 3, 663–683

The theory of analytic, Borelian and absolutely Baire spaces is applied to the theory of absolutely Souslin and Borel Sets with respect to the class of all metrizable spaces. Several intrinsic characterizations of absolutely Souslin and Borel sets are given.

The basic idea is that if there is givem a class 𝒜 of respectable sets in a separable theory, then the corresponding class 𝒞 in the associated nonseparable theory consisls of all spaces P such that P = AG in βP where A ∈𝒜 and G is a Gδ set in βP. If the elements of 𝒜 are characterized by existence of a complete structure of certain type, then the elements of 𝒞 are characterized by the existence of a complete bi-structure α,βwhere α is closely related to the structure defining 𝒜, and β is closely related to the structure characterizing absolute Gδ spaces. This approach to the nonseparable theory is discussed for analytic, Borelian and bi-analytic spaces. The theory is applied to absolutely Borel and Souslin sets in the class of all metrizable spaces.

Mathematical Subject Classification
Primary: 04.40
Secondary: 54.00
Received: 1 June 1967
Published: 1 March 1970
Zdeněk Frolík